MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that while using the sheath in the left popliteal artery.It was reported that the doctor had the patient bend the knee at some point during the procedure.At the end of the case, they realized the sheath separated from the hub which required the doctor to snare it out.There was no reported blood loss.There is no direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on (b)(6) 2023: the device did not appear to be damaged prior to use.The type of procedure that was being performed on the patient prior to using the glidesheath slender was a lower extremity venogram and stent placement.The patient was stable.The procedure was successful.There was no testing performed to confirm that the piece was removed entirely.It is unknown if there were any concomitant devices used with the glidesheath.
 
Additional Manufacturer Narrative
A1: patient identifier: not available due to hospital policy.A2: age & date of birth: not available due to hospital policy.A3: patient sex: not available due to hospital policy.A4: weight: not available due to hospital policy.A5: ethnicity: not available due to hospital policy.A6: race: not available due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: ir supervisor.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because the sample was not returned for assessment.The exact root cause could not be determined.The likely root cause of the sheath separation is that the sheath experienced high tensional forces when the doctor asked the patient to bend their knee while the sheath was inserted.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17795869
Report Number1118880-2023-00400
Device Sequence Number2251177
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot Number0000279301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown